MAUDE Adverse Event Report: SAGE PRODUCTS LLC TOC SOS W/PROX 100; SUCTION SWAB

SAGE PRODUCTS LLC TOC SOS W/PROX 100; SUCTION SWAB
Model Number 6512
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
Report received of suction swab disengagement.The reporter stated 2 small pieces of foam disengaged from the corners of the suction swab head.Reporter stated the event occurred with initial use of the swab to perform oral care for a 15-year-old female patient.Reporter stated oral care provided during this event, consisted of a 3-5 minute routine to clean and remove copious dry mucous and debris from the oral cavity using the affected device.The reporter stated the foam head did not disengage from the stick.A bite block was not in use.Per reporter, the patient has a chromosomal deletion disorder, misaligned jaw, and low muscle tone so she does not have the ability to bite down on the swab, and did not chew on or clamp down on the swab.The patient has all her teeth and has no broken teeth or sharp hardware in her mouth that would have caused the foam to disengage.The disengaged pieces were noted to be missing from the swab head after the oral care was performed, but they were not visualized or located.The patient did not experience any adverse consequences.Lot information was provided and the reporter returned sample product from the same lot for evaluation.No additional information was provided.
 
Additional Manufacturer Narrative
Lot information and unused sample devices from the same lot were provided to aid in the investigation.A visual/functional inspection was performed for the178 same lot sample swabs that were returned by the complainant.None of the swabs had visible damage, and there were no instances of foam being detached from the swab.All swabs appeared to meet release criteria per the product drawing.A product history review was performed for the components within the affected device¿s lot.Work orders for this lot were unrelated to the integrity of the foam.All quality checks performed indicated passing results and all release criteria were met per the product drawing.In process quality checks are performed every two (2) hours and could potentially identify defects with the components.A nonconformance was initiated on 10/21/2024 for manufacturability issues with the foam used with the suction swab component.The manufacturability issues include stoppages and jams on the machines.Stryker provided foam samples to the supplier for an investigation.The material was found to be within specifications and no issues were detected with the material.A labeling review was performed for finished good.The warning section states "ensure foam on swab is intact before and after use.Remove any foam particles from mouth.Always use a bite block if patient is not alert or cannot follow instructions.Single use only, for oral care.Do not reuse or clean for reuse.¿ additionally, the instructions for use state "instructions for use: clean teeth and mouth for 1 minute.Repeat cleaning with other swab as needed.Discard product after use." the affected swab with the foam disengagement was discarded by the complainant and could not be sent back.Therefore, the failure mode could not be confirmed, and a definitive root cause cannot be established.A nonconformance was opened as a result of a risk file threshold breach.Further investigation will be conducted through the nonconformance.
 
Event or Problem Description
No additional event information has been received.

Brand Name
TOC SOS W/PROX 100
Common Device Name
SUCTION SWAB
Manufacturer (Section D)
SAGE PRODUCTS LLC
3909 three oaks road
cary IL 60013
Manufacturer (Section G)
SAGE PRODUCTS LLC
3909 three oaks road
cary IL 60013
Manufacturer Contact
maeve linder
3909 three oaks road
cary, IL 60013
8154554700
MDR Report Key22150189
Report Number0001419181-2025-00012
Device Sequence Number7811931
Product Code JOL
UDI-Device Identifier00618029800633
UDI-Public(01)00618029800633(11)250411(17)270209(10)102707
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number6512
Device Catalogue Number6512
Device Lot Number102707
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by Manufacturer05/14/2025
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age15 YR
Patient SexFemale